Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 151, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 1993, 6:07 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1993, 6:07 AM CDT (11:07 UTC)
- Expired
- Jun 3, 1993, 7:15 AM CDT
- In force
- 68 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Rogers County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 11.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 031108 SVRTUL OKC105-131-031215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 607 AM CDT THU JUN 3 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...SOUTHERN NOWATA COUNTY...NORTHERN ROGERS COUNTY AT 607 AM...WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHERN WASHINGTON COUNTY CENTERED ABOUT 8 MILES NORTHWEST OF TALALA. NOWATA AND TALALA ARE IN THE PATH OF THIS STORM. MOVEMENT WAS TO THE EAST SOUTHEAST AT 40 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:19 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 3, 4:19 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CDT THU JUN 3 1993 ONCE AGN LTL TIME FOR ANY DISC. SVR CELL OVR CREEK COUNTY ATTM TRAKNG ESEWRD ACRS FA WITH ADDITIONAL CELLS BACK OVR N-CNTL PART OF STATE. MDLS SHOW STG S/WV TO MOV FRM THE RCKYS INTO THE PLNS TDA AND TNGT. ...04... .OK...NONE.
In the hours before
Special weather statement, Jun 3, 1:59 AM CDT, 4 hours 8 minutes before
OKZ026-027-029-030-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 AM CDT THU JUN 3 1993 SEVERE THUNDERSTORM WATCH NUMBER 320 REMAINS IN EFFECT UNTIL 6AM CDT FOR PARTS OF EXTREME NORTHEAST OKLAHOMA. AT 150 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM ACCELERATING SOUTHEAST THROUGH NORTHERN OKLAHOMA. THE CENTER OF THE STORM WAS LOCATED NEAR ENID. THIS STORM PRODUCED HAIL 3 INCHES IN DIAMETER AT THE AIRPORT IN ENID. THE STORM WAS NOW MOVING NEAR 50 MPH AND HAS TURNED A LITTLE TO THE SOUTH. THIS MEANS THE STORM MAY THREATEN PARTS OF PAWNEE COUNTY AS EARLY AS 230 AM AND CREEK COUNTY THEREAFTER. THE THREAT TO OSAGE COUNTY SEEMS TO BE DIMINISHING. IF THIS STORM CONTINUES ON ITS PRESENT TRACK THE SEVERE THUNDERSTORM WATCH WILL NEED TO BE EXPANDED TO OTHER PARTS OF EASTERN OKLAHOMA. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 3, 2:00 AM CDT, 4 hours 7 minutes before
OKZ026-027-029-030-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 AM CDT THU JUN 3 1993 SEVERE THUNDERSTORM WATCH NUMBER 320 REMAINS IN EFFECT UNTIL 6AM CDT FOR PARTS OF EXTREME NORTHEAST OKLAHOMA. AT 150 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM ACCELERATING SOUTHEAST THROUGH NORTHERN OKLAHOMA. THE CENTER OF THE STORM WAS LOCATED NEAR ENID. THIS STORM PRODUCED HAIL 3 INCHES IN DIAMETER AT THE AIRPORT IN ENID. THE STORM WAS NOW MOVING NEAR 50 MPH AND HAS TURNED A LITTLE TO THE SOUTH. THIS MEANS THE STORM MAY THREATEN PARTS OF PAWNEE COUNTY AS EARLY AS 230 AM AND CREEK COUNTY THEREAFTER. THE THREAT TO OSAGE COUNTY SEEMS TO BE DIMINISHING. IF THHIS STORM CONTINUES ON ITS PRESENT TRACK THE SEVERE THUNDERSTORM WATCH WILL NEED TO BE EXPANDED TO OTHER PARTS OF EASTERN OKLAHOMA. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 3, 2:43 AM CDT, 3 hours 24 minutes before
OKZ026-027-029-030-030845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 243 AM CDT THU JUN 3 1993 SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL 8AM. AT 230 RADAR INDICATED A LARGE SEVERE THUNDERSTORM CLUSTER MOVING INTO EASTERN OKLAHOMA...ABOUT 15 MILES NORTHWEST OF STILLWATER. THE STORM HAS PRODUCED VERY LARGE HAIL...RAINFALL RATES OF 2 INCHES PER HOUR AND WIND GUSTS OF 60 TO 70 MPH. THE STORM HAS SLOWED ITS MOVEMENT AND IS NOW MOVING SOUTHEAST AT 40 MPH. THIS STORM MAY AFFECT PARTS OF SOUTHWEST PAWNEE COUNTY BETWEEN NOW AND 330 PM AND MOVE INTO CREEK COUNTY AROUND 330 AM. THIS IS A DANGEROUS STORM AND PERSONS IN SOUTHWEST PAWNEE AND CREEK COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS SIGHTED OR A WARNING IS ISSUED.
Special weather statement, Jun 3, 2:43 AM CDT, 3 hours 24 minutes before
OKZ026-027-029-030-030845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 243 AM CDT THU JUN 3 1993 SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL 8AM. AT 230 RADAR INDICATED A LARGE SEVERE THUNDERSTORM CLUSTER MOVING INTO EASTERN OKLAHOMA...ABOUT 15 MILES NORTHWEST OF STILLWATER. THE STORM HAS PRODUCED VERY LARGE HAIL...RAINFALL RATES OF 2 INCHES PER HOUR AND WIND GUSTS OF 60 TO 70 MPH. THE STORM HAS SLOWED ITS MOVEMENT AND IS NOW MOVING SOUTHEAST AT 40 MPH. THIS STORM MAY AFFECT PARTS OF SOUTHWEST PAWNEE COUNTY BETWEEN NOW AND 330 PM AND MOVE INTO CREEK COUNTY AROUND 330 AM. THIS IS A DANGEROUS STORM AND PERSONS IN SOUTHWEST PAWNEE AND CREEK COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS SIGHTED OR A WARNING IS ISSUED.
Special weather statement, Jun 3, 3:14 AM CDT, 2 hours 53 minutes before
OKC037-117-030915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 314 AM CDT THU JUN 3 1993 ...A DANGEROUS STORM APPROACHING CREEK COUNTY... AT 310 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM IN PAYNE COUNTY. THIS STORM HAS PRODUCED BASEBALL SIZE HAIL AND IT HAS THE POTENTIAL TO PRODUCE A TORNADO. THE STORM WAS NOW MOVING SOUTHEAST AT 35 MPH AND IT IS EXPECTED TO BE MOVING INTO WESTERN CREEK COUNTY BETWEEN 330 AND 345 AM CDT. IF THIS STORM MAINTAINS ITS INTENSITY A WARNING FORM CREEK COUNTY MAY BE NEEDED SHORTLY. THE STORM HAS TURNED ENOUGH TO THE SOUTH THAT IT IS NO LONGER A THREAT TO PAWNEE COUNTY. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 3, 3:15 AM CDT, 2 hours 52 minutes before
OKC037-117-030915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 314 AM CDT THU JUN 3 1993 ...A DANGEROUS STORM APPROACHING CREEK COUNTY... AT 310 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM IN PAYNE COUNTY. THIS STORM HAS PRODUCED BASEBALL SIZE HAIL AND IT HAS THE POTENTIAL TO PRODUCE A TORNADO. THE STORM WAS NOW MOVING SOUTHEAST AT 35 MPH AND IT IS EXPECTED TO BE MOVING INTO WESTERN CREEK COUNTY BETWEEN 330 AND 345 AM CDT. IF THIS STORM MAINTAINS ITS INTENSITY A WARNING FORM CREEK COUNTY MAY BE NEEDED SHORTLY. THE STORM HAS TURNED ENOUGH TO THE SOUTH THAT IT IS NO LONGER A THREAT TO PAWNEE COUNTY. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 42 min |
| Jun 3, 3:41 AM CDT | Tornado Warning | TSA | Creek | 49 min |
| Jun 3, 4:06 AM CDT | Tornado Warning | TSA | Creek, Okmulgee | 54 min |
| Jun 3, 4:30 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 45 min |
| Jun 3, 4:36 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 69 min |
| Jun 3, 4:55 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 29 min |
| Jun 3, 5:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 68 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 68 min |
| Jun 3, 6:25 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 65 min |
| Jun 3, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 41 min |
| Jun 3, 6:54 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 51 min |
| Jun 3, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 37 min |
| Jun 3, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 53 min |
| Jun 3, 7:31 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 51 min |
| Jun 3, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.